Alert archive / Kansas / Tornado Warnings in 1994
Tornado Warning 14, NWS Dodge City, KS
NWS Dodge City, KS issued this tornado warning at Aug 3, 1994, 5:11 PM CDT for Ness County, Rush County, Kansas. It was in force for 34 min.
The area
The counties it named.
The facts
- Issued
- Aug 3, 1994, 5:11 PM CDT (22:11 UTC)
- Expired
- Aug 3, 1994, 5:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
Counties Ness County, KS, Rush County, KS
The radar
The Dodge City radar (KDDC), 88 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 032213 TORDDC KSC165-135-032245- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 511 PM CDT WED AUG 3 1994 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 545 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN CENTRAL KANSAS ...WESTERN RUSH COUNTY IN WEST CENTRAL KANSAS ...EASTERN NESS COUNTY AT 508 PM CDT A TORNADO WAS REPORTED 6 MILES EAST OF NESS CITY ALONG KANSAS HIGHWAY 96. IT WAS MOVING EAST AT AROUND 20 MILES AN HOUR AND WILL REACH BAZINE BY 540 PM CDT. TAKE COVER IMMEDIATELY!!! JOHNSON &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this tornado warning went out at Aug 3, 3:34 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Aug 3, 3:34 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 333 PM CDT WED AUG 3 1994 VORT CENTER OVER WESTERN KANSAS SHOWS UP WELL ON SATELLITE IMAGERY...AND SHOULD CONTINUE HEADING SOUTHEAST PER LOOP AND MODELS. WIDELY SCATTERED THUNDERSTORMS OCCURING WEST OF WINDSHIFT DUE TO STRONGER INSOLATION AND STRONG CAA AT 500 MB. WIDESPREAD CONVECTION EXPECTED IN EASTERN COUNTIES AHEAD OF VORT LOBE AND SURFACE WINDSHIFT. 60+ DBZ STORMS WITH LOCAL AMOUNTS OF 1 INCH IN AN HOUR HAVE ALREADY FIRED OVER FORD COUNTY. AFTER DARK...DIURNAL CONVECTION WILL DIE OFF IN WEST WITH THUNDERSTORMS CONTINUING UNTIL AFTER MIDNIGHT IN THE EXTREME EAST. DRYING EXPECTED TO SHUT OFF POSSIBILITY OF STORMS FOR THURSDAY. DDC 64/88 20 GCK 62/89 20 EHA 63/89 20 LBL 65/90 20 HYS 65/87 40 P28 68/92 61 CRAVEN
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 4:17 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford | 43 min |
Nearby
Tornado Warnings in Kansas, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.